Library Header Image
LSE Research Online LSE Library Services

Successive minimum spanning trees

Janson, Svante and Sorkin, Gregory B. ORCID: 0000-0003-4935-7820 (2022) Successive minimum spanning trees. Random Structures and Algorithms, 61 (1). 126 - 172. ISSN 1042-9832

[img] Text (sj342) - Accepted Version
Download (725kB)

Identification Number: 10.1002/rsa.21047


In a complete graph Kn with independent uniform(0; 1)(or exponential(1)) edge weights, let T1 be the MST (minimum-weight spanning tree), and Tk the MST after deleting the edges of all previous trees. We show that each tree's weight w(Tk) converges in probability to a constant k, with 2k &#x100000;2pk < k < 2k +2pk, and we conjecture that k = 2k&#x100000;1+o(1). The problem is distinct from Frieze and Johansson's minimum combined weight k of k edge-disjoint spanning trees; indeed,2 < 1 + 2.With an edge of weight w \arriving" at time t = nw, Kruskal's algorithm denes forests Fk(t), initially empty and eventually equal to Tk, each edge added to the rst possible Fk(t). Using tools of inhomogeneous random graphs we obtain structural results including that the fraction of vertices in the largest component of Fk(t) converges to some k(t). We conjecture that the functions k tend to time translations of a single function.

Item Type: Article
Official URL:
Additional Information: © 2021 Wiley Periodicals LLC
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 31 Aug 2021 09:51
Last Modified: 05 Jul 2024 06:30

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics